Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 140, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 1, 2013, 5:57 AM CDT for Buchanan County, Platte County, Missouri; Atchison County, Doniphan County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2013, 5:57 AM CDT (10:57 UTC)
- Expired
- Sep 1, 2013, 6:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atchison County, KS, Doniphan County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 11.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:30 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 1, 3:30 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 AM CDT Sun Sep 1 2013 .SHORT TERM...(Today through Tuesday) Issued at 329 AM CDT SUN SEP 1 2013 This morning two clusters of showers and thunderstorm are ongoing. The first is extending from north central Iowa into extreme east central Nebraska. The second is across south central Nebraska crossing over into north central Kansas. Both clusters of storms are dropping south-southeastward. Storms are now beginning to fill in between the two clusters of storms across eastern Nebraska and will role into northwest Missouri and northeastern Kansas before daybreak. These storms will be weakening as they arrive so severe weather is not anticipated. However, scattered showers and thunderstorms will continue to drop into the area through the morning hours so have chance POPs across northern Missouri and northeastern Kansas early this morning. Short range models then show showers and thunderstorms diminishing by the mid morning however still kept slight chance POPs in for the late morning in case shower prove to be as persistent as yesterday. These showers and thunderstorms are associated with a surface cold front which will be dropping through the area. Later this afternoon, with daytime heating storms may again develop across the southern part of the CWA along the front so have slight chance to chance POPs across the south this afternoon. This front however will clear the area by this evening with precipitation coming to an end. Temperatures today will still be warm as CAA will be lagging behind the front. Highs will reach into the upper 80s to mid 90s. The rest of the short term looks very tranquil and much more pleasant as a cool surface ridge of high pressure drops into the area from the northern Plains beginning tonight. Highs Monday will be seasonable in the upper 70s to mid 80 with highs in the low to mid 80s on Tuesday. Overnight lows will also be pleasant for opening the windows as lows Monday morning will drop into the upper 50s to mid 60s and drop into the 50s area wide on Tuesday morning as the night time set up will allow for good radiational cooling. .LONG TERM...(Wednesday through Saturday) Issued at 329 AM CDT SUN SEP 1 2013 Northwest upper flow will quickly lose its influence by midweek as the large scale height field deamplifies. This will allow the subtropical ridge centered over the Four Corners region to gain significant areal coverage, encompassing most of the CONUS south of 70N by the end of the week. Under a very weak upper level height gradient, continental flow will steadily moderate, with temperatures climbing back into the lower 90s by Friday. Precipitation chances look effectively nil through the period, so whatever we get today will be it for a while. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1150 PM CDT SAT AUG 31 2013 A broken line of storms that has developed along a southeastward moving cold front will continue to push southeast tonight, nearing the northwest corner of the forecast area by the 09z-12z timeframe. These storms may start to weaken and scatter out before reaching most of the region, but could impact areas near the TAF sites around 12z. Otherwise, conditions should be VFR with cloud bases remaining above 5 kft, and light and variable winds will turn to the northwest as the front passes on Sunday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...73 LONG TERM...Bookbinder AVIATION...Laflin
Hazardous weather outlook, Sep 1, 5:42 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 542 AM CDT SUN SEP 1 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 542 AM CDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN THIS AFTERNOON. A FEW STORMS THIS MORNING COULD BE SEVERE AND PRODUCE STRONG DAMAGING WINDS AND SMALL HAIL ACROSS NORTHWEST MISSOURI AND NORTHEASTERN KANSAS. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MELL
In the hours before
Special weather statement, Sep 1, 4:49 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 AM CDT SUN SEP 1 2013
MOZ001-011-011030-
ATCHISON MO-HOLT MO-
449 AM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATCHISON AND
NORTHWESTERN HOLT COUNTIES UNTIL 530 AM CDT...
AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PERU...OR 20 MILES WEST OF TARKIO...MOVING
SOUTHEAST AT 25 MPH.
THIS STORM WILL TRACK RIGHT ALONG THE MISSOURI RIVER ON THE MISSOURI
AND NEBRASKA BORDER. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS
UP TO 50 MPH ARE EXPECTED WITH THIS STORM...WITH POTENTIALLY LARGER
HAIL ON THE NEBRASKA SIDE. FREQUENT DANGEROUS LIGHTNING IS ALSO
LIKELY.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE AREAS WEST OF
INTERSTATE 29.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4049 9569 4049 9567 4022 9532 4014 9544
4019 9549 4024 9548 4025 9555 4029 9556
4031 9561 4030 9565 4031 9566 4034 9563
4041 9566 4043 9565 4045 9565 4047 9570
TIME...MOT...LOC 0947Z 321DEG 21KT 4043 9576
BOOKBINDERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:49 AM CDT | Special Weather Statement | EAX | Atchison | 41 min |
| Sep 1, 5:27 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 48 min |
| Sep 1, 7:19 AM CDT | Special Weather Statement | EAX | Cass, Jackson, Johnson | 41 min |
| Sep 1, 7:55 AM CDT | Special Weather Statement | EAX | Bates, Cass | 50 min |
| Sep 1, 7:57 AM CDT | Special Weather Statement | EAX | Henry, Johnson, Lafayette, Pettis | 48 min |
| Sep 1, 8:23 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis | 37 min |
| Sep 1, 8:56 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.